MDMA and antidepressants

Posted on Aug 28, 2016 in Doctor X files, Drug interactions

 

 I have a couple of contraindication questions. I am currently taking bupropion and fluoxetine as prescribed. I have heard that mixing these with X can cause fatal serotonin syndrome, while others just say it kills the high. How dangerous is it, really? How long would I have to stop taking these in order to get them out my system enough to take X? Also, is taking ketamine with these pills dangerous?

I realize that drugs are generally a risk. Still, I’m not willing to risk death for a high.

 

The possibility of a fatal serotonin syndrome mixing MDMA, bupropion and fluoxetine is more theoretical than real. There are a few cases described in the world of this problem in persons taking MDMA and using antidepressants and none of them involved these drugs. The risk is real, but probably very low (at least using usual dosages). It is more likely that, in people using these prescription drugs, MDMA effects are very diminished.

Anyway, taking MDMA while on antidepressants can be risky. Not for this problem, but for the possible effect on the underlying mental health problem. The best way to enjoy MDMA effects is to be in a good psychological state. If you are taking this drugs, maybe it is better to wait until you finish them before using MDMA or other psychedelics.

Pin It on Pinterest